Alert archive / California / Gale Watches in 2011

Gale Watch 10, NWS Eureka, CA

March 16, 2011

NWS Eureka, CA issued this gale watch at Mar 16, 2011, 2:45 PM PDT. It took effect at Mar 17, 2011, 5:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 16, 2011, 2:45 PM PDT (21:45 UTC)
In effect from
Mar 17, 2011, 5:00 PM PDT
Expired
Mar 17, 2011, 2:31 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WHUS76 KEKA 162145
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
245 PM PDT WED MAR 16 2011

PZZ450-470-475-170545-
/O.EXT.KEKA.SC.Y.0029.000000T0000Z-110318T0000Z/
/O.NEW.KEKA.GL.A.0010.110318T0000Z-110318T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
245 PM PDT WED MAR 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THURSDAY...
...GALE WATCH IN EFFECT THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT
THURSDAY. 

* WIND: S INCREASING TO 20 TO 30 KT WITH GUST FROM 35 TO 40 KT THU
  NIGHT AHEAD OF THE NEXT FRONT.

* SEAS: W SWELL OF 14 TO 16 FT AT 15 SECONDS. SWELL WILL SUBSIDE
  ON THU AS STEEP SHORT PERIOD WAVES DEVELOP IN CONJUNCTION WITH
  NEAR GALE CONDITIONS THURSDAY NIGHT. A POST FRONT SWELL WILL BUILD
  THROUGH THE WATERS ON FRI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-170545-
/O.CON.KEKA.SC.Y.0029.000000T0000Z-110320T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
245 PM PDT WED MAR 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY.

* WIND: S INCREASING TO 15 TO 25 KT THU NIGHT AHEAD OF THE NEXT
  FRONT.

* SEAS: W SWELL OF 13 TO 15 FT AT 14 SECONDS WILL BUILD TONIGHT TO
  AS HIGH AS 16 FT AT 15 SECONDS. SWELL WILL SUBSIDE ON THU AS
  STEEP SHORT PERIOD WAVES DEVELOP IN CONJUNCTION WITH NEAR GALE
  CONDITIONS. A POST FRONT SWELL WILL BUILD THROUGH THE WATERS ON
  FRI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
424 
WHUS76 KEKA 170353
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
853 PM PDT WED MAR 16 2011

PZZ470-475-171200-
/O.CON.KEKA.SC.Y.0029.000000T0000Z-110318T0000Z/
/O.UPG.KEKA.GL.A.0010.110318T0000Z-110318T1200Z/
/O.NEW.KEKA.GL.W.0012.110318T0000Z-110318T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
853 PM PDT WED MAR 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
THURSDAY...
...GALE WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 5 AM PDT
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. 

* WIND: S 25 TO 35 KT WITH GUST TO 40 KT THU EVENING IN ADVANCE OF
  A FRONT.

* SEAS: W SWELL OF 14 TO 15 FT AT 15 SECONDS TONIGHT. SWELL WILL
  SUBSIDE ON THU AS STEEP SHORT PERIOD WAVES DEVELOP IN
  CONJUNCTION WITH GALE CONDITIONS THURSDAY NIGHT. A POST FRONT
  SWELL WILL BUILD THROUGH THE WATERS ON FRI.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-171200-
/O.CON.KEKA.SC.Y.0029.000000T0000Z-110318T0000Z/
/O.CON.KEKA.GL.A.0010.110318T0000Z-110318T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
853 PM PDT WED MAR 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY.
A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT. 

* WIND: S INCREASING TO 20 TO 30 KT WITH GUST TO 35 TO 40 KT 
  THU NIGHT AHEAD OF THE NEXT FRONT. 

* SEAS: W SWELL OF 14 TO 16 FT AT 15 SECONDS TONIGHT. SWELL WILL SUBSIDE 
  ON THU AS STEEP SHORT PERIOD WAVES DEVELOP IN CONJUNCTION WITH 
  NEAR GALE CONDITIONS THURSDAY NIGHT. A POST FRONT SWELL WILL 
  BUILD THROUGH THE WATERS ON FRI. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-171200-
/O.CON.KEKA.SC.Y.0029.000000T0000Z-110320T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
853 PM PDT WED MAR 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY.

* WIND: S INCREASING TO 15 TO 25 KT THU NIGHT AHEAD OF THE NEXT 
  FRONT. 

* SEAS: W SWELL OF 13 TO 15 FT AT 14 SECONDS TONIGHT. SWELL WILL
  SUBSIDE ON THU AS STEEP SHORT PERIOD WAVES DEVELOP IN CONCERT WITH
  15 TO 25 KT OF WIND. A POST FRONT SWELL WILL BUILD THROUGH THE
  WATERS ON FRI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
159 
WHUS76 KEKA 170931
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
231 AM PDT THU MAR 17 2011

PZZ450-171745-
/O.CON.KEKA.SC.Y.0029.000000T0000Z-110318T0000Z/
/O.UPG.KEKA.GL.A.0010.110318T0000Z-110318T1200Z/
/O.EXA.KEKA.GL.W.0012.110318T0000Z-110318T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
231 AM PDT THU MAR 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 5 PM THIS AFTERNOON.

* WINDS: S INCREASING TO 20 TO 30 KT WITH GUST TO 40 KT TONIGHT IN
  ADVANCE OF A FRONT.

* SEAS: W SWELL OF 10 TO 12 FT AT 14 SECONDS TODAY. STEEP SHORT
  PERIOD SEAS WILL BUILD ON TOP OF THE SWELL IN CONJUNCTION WITH
  DEVELOPING GALES TONIGHT. A LARGE POST FRONTAL SWELL WILL
  IMPACT THE AREA ON FRI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-171745-
/O.CON.KEKA.SC.Y.0029.000000T0000Z-110318T0000Z/
/O.CON.KEKA.GL.W.0012.110318T0000Z-110318T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
231 AM PDT THU MAR 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM THIS
AFTERNOON.

* WINDS: S INCREASING TO 30 TO 40 KT WITH GUST TO 45 KT TONIGHT IN
  ADVANCE OF A FRONT.

* SEAS: W SWELL OF 10 TO 13 FT AT 13 SECONDS TODAY. STEEP SHORT
  PERIOD SEAS WILL BUILD ON TOP OF THE SWELL IN CONJUNCTION WITH
  DEVELOPING GALES TONIGHT. A LARGE POST FRONTAL SWELL WILL IMPACT
  THE AREA ON FRI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-171745-
/O.CON.KEKA.SC.Y.0029.000000T0000Z-110320T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
231 AM PDT THU MAR 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM SATURDAY.

* WINDS: S 15 TO 25 KT TONIGHT IN ADVANCE OF A FRONT. WINDS WILL
  GUST TO 30 KT...EXPECT TO 40 KT AROUND CAPE MENDOCINO.

* SEAS: W SWELL OF 11 TO 13 FT AT 14 SECONDS TODAY. STEEP SHORT
  PERIOD SEAS WILL BUILD ON TOP OF THE SWELL IN CONJUNCTION WITH
  DEVELOPING GALES TONIGHT. A LARGE POST FRONTAL SWELL WILL IMPACT
  THE AREA ON FRI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 16, 9:40 AM PDT, 5 hours 5 minutes earlier.

Area forecast discussion, Mar 16, 9:40 AM PDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
940 AM PDT WED MAR 16 2011

.SYNOPSIS...THE WET PATTERN WILL CONTINUE INTO THE WEEKEND AS A
SERIES OF STORMS MOVES THROUGH THE PACIFIC NORTHWEST.

&&

.UPDATE...THUNDERSTORM THREAT WILL BE THE MAIN FOCUS FOR THE
REMAINDER OF THE DAY. SHORTWAVE RESPONSIBLE FOR CONVECTION EARLY
THIS MORNING IS CURRENTLY MOVING OVERHEAD. THE MAIN UPPER TROUGH
(AND ASSOCIATED COLD CORE) IS YET TO MOVE OVER THE AREA...AND WILL
HAPPEN LATER TODAY. CLEARING BEHIND THE INITIAL SHORTWAVE WILL
LEAD TO SOME SUN...WHICH WILL FURTHER DESTABILIZE THE ATMOSPHERE.
THIS WILL NOT TAKE MUCH WITH CONVECTIVE TEMPS ONLY IN THE LOWER
50S. THE MAIN THREAT FROM THESE STORMS WILL BE SMALL HAIL...ENOUGH
OF WHICH TO COVER THE GROUND IN MANY CASES.

OF SECONDARY CONCERN IS THE WINTER WEATHER ADVISORY FOR SNOW SET
TO EXPIRE AT 11 AM. SNOW LEVELS MAY FALLEN TO AROUND 3500 FT...BUT
THE BULK OF THE STEADY PRECIP HAS ENDED AND WILL CANCEL THE WSW EARLY.
CONVECTIVE SHOWERS MAY DRIVE SNOW LEVELS DOWN BELOW 3000 FT...BUT
ADDITIONAL ACCUMULATIONS WILL BE LOCALIZED AND UNDER 2 INCHES. JCA

&&

----------------------------------------------------------------

PREV DISCUSSION... /ISSUED 504 AM PDT WED MAR 16 2011/

DISCUSSION...MAIN FCST CONCERNS TODAY ARE CONVECTION AND SNOW
SHOWERS. 120 KT UPPER LEVEL JET AND AND COLD TROUGH MOVING OVER THE
AREA WILL PROVIDE A DECENT ENVIRONMENT FOR SOME HEAVY SHOWERS WITH
SOME SMALL HAIL. A FEW LIGHTNING STRIKES ARE POSSIBLE AS WELL.
CURRENT RADAR SHOWS SHOWERS DEVELOPING OVER THE WATERS AND SOME OF
THEM ARE MOVING ONSHORE ALREADY. A FEW LIGHTNING STRIKES HAVE
ALREADY BEEN OBSERVED OVER THE WATERS. THE PEAK OF THE CONVECTION IS
EXPECTED TO AROUND MIDDAY WHEN THE UPPER LEVEL TROUGH PASSES
OVERHEAD. THE WINTER WEATHER ADVISORY CURRENTLY OUT STILL LOOKS
GOOD...NSSL OBSERVED SNOW LEVELS ARE SHOWING SNOW LEVELS HAVE FALLEN
TO AROUND 4000 FT. SHOWERS ARE EXPECTED TO BRING AN ADDITIONAL 1 TO
3 INCHES OF SNOWFALL TO THE UPPER TRINITY RIVER OVER 3000 FT THIS
MORNING. THE MAIN STEM RIVERS ARE CONTINUING TO RISE WHILE MOST OF
THE SMALLER ONES HAVE CRESTED AND ARE ON THEIR WAY DOWN. FORECASTS
SHOW THE MAIN STEM RIVERS GETTING WITHIN A COUPLE FEET OF ACTION
STAGE SO THIS WILL NEED TO BE MONITORED THROUGH THE DAY TODAY.

SHOWERS WILL DIMINISH THIS AFTERNOON AND OVERNIGHT FOR A BRIEF
BREAK. MODELS ARE IN DECENT AGREEMENT BRINGING ANOTHER COLD FRONT
ACROSS THE AREA THURSDAY MORNING WHICH BRINGS A QUICK SHOT OF
RAIN AND SNOW. FOR NOW QPF AMOUNTS ARE EXPECTED TO BE LOW ENOUGH
TO STAY BELOW ADVISORY LEVEL...BUT THIS WILL NEED TO BE LOOKED AT
MORE CLOSELY BY THE DAY SHIFT. MODELS ARE IN GENERAL AGREEMENT
THAT SNOW LEVELS WILL BE AROUND 2000 TO 2500 FT...ALTHOUGH THE 06Z
GFS BRINGS THEM DOWN AROUND 1500 FT. THIS WILL NEED TO BE
WATCHED...BUT FOR NOW APPEARS TO BE AN ANOMALY.

LATE THURSDAY NIGHT INTO FRIDAY MORNING THE NEXT SYSTEM MOVES
ACROSS THE AREA. INITIALLY SNOW LEVELS ARE AROUND 3000 FT FALLING
TO AROUND 2000 FT FRIDAY NIGHT. THE ECMWF IS PERSISTENTLY SHOWING
A SLOWER TIMING ON THE SYSTEM WITH SIGNIFICANTLY MORE QPF. BEHIND
THIS FRONT MODELS CONTINUE TO STRUGGLE WITH THE PLACEMENT OF THE
UPPER LEVEL LOW SO KEPT LOW END CHANCE POPS IN PLACE AND MADE FEW
CHANGES. THIS THREAT IS CURRENTLY HIGHLIGHTED IN THE HWO AND
WILL LET LATER SHIFTS RE- EVALUATE AS THE EVENT NEARS. MKK

AVIATION...SHOWERS WILL DOMINATE THE LANDSCAPE TODAY IN A POST
FRONTAL REGIME. CONVECTION WILL BE A THREAT AT THE COASTAL AIRPORTS,
MAINLY N OF THE CAPE. FLYING CONDITIONS ARE EXPECTED TO BE MVFR AND
VFR PREDOMINATELY. PERIODS OF IFR ARE POSSIBLE AT ACV AND CEC DURING
HEAVIER SHOWERS. UKI WILL ALSO HAVE SHOWERS MOVE THROUGH, BUT IS NOT
EXPECTED TO HAVE CONVECTION THAT LEADS TO THUNDERSTORMS. BFG

MARINE...MODELS CONTINUE TO CONVERGE ON THE WIND FORECAST, AS
COMPARED WITH THE LAST FEW NIGHTS. WINDS WILL DIMINISH TODAY IN THE
WAKE OF A FRONT, BUT WILL INCREASE AGAIN BY THU NIGHT AS THE NEXT
FRONT CLOSES IN. POST FRONTAL SWELL WILL BUILD THROUGH THE DAY, THEN
SUBSIDE ON THU. NEAR GALE CONDITIONS ARE LIKELY BY THU NIGHT ACROSS
ALL WATERS, WITH GALE CONDITIONS BEING MOST PROBABLE OVER THE NRN
OUTER WATERS. GALE WARNINGS WILL LIKELY BE HOISTED WITH THE
AFTERNOON PACKAGE. GALES WILL BE SHORT LIVED AHEAD OF THE FRONT,
THEN DIMINISH QUICKLY IN ITS WAKE. POST FRONT SWELL WILL BE BUILDING
THROUGHOUT THE WATERS BY FRI, POSSIBLY WARRANTING A HAZ SEAS
WARNING. SWELL IS EXPECTED TO SUBSIDE LATE IN THE WEEKEND. THE WW3
INDICATES A LONG PERIOD SWELL MOVING INTO THE WATERS BY MON. THIS
FALLS IN LINE WITH NCEP/OPC FORECAST CHARTS AS A HURCN FORCE LOW
DEVELOPS OVER THE WRN PAC. TIMING OF THIS LONG PERIOD EVENT COULD
COINCIDE WITH A WEAK RIDGE AND WEAK NORTHERLY FLOW OVER THE AREA.
THIS WILL NEED TO MONITORED CLOSELY OVER THE NEXT FEW DAYS. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 9 PM PDT SATURDAY PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 16, 9:48 AM PDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
948 AM PDT WED MAR 16 2011

CAZ001-002-171700-
REDWOOD COAST-MENDOCINO COAST-
948 AM PDT WED MAR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ALONG THE COAST TODAY WILL PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ003-004-076-171700-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
948 AM PDT WED MAR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS TODAY MAY CONTAIN SMALL HAIL. SCATTERED
SNOW SHOWERS WILL FALL AS LOW AS 3000 FT WITH UP TO A COUPLE
INCHES OF ADDITIONAL ACCUMULATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY NIGHT INTO FRIDAY SNOW LEVELS WILL FALL TO AROUND 2500 FEET
WITH SIGNIFICANT ACCUMULATIONS POSSIBLE. PLEASE STAY TUNED TO THE
LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

In the hours before

Local storm report, Mar 16, 9:28 AM PDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
928 AM PDT WED MAR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HAIL             GASQUET                 41.85N 123.97W
03/16/2011  E0.25 INCH       DEL NORTE          CA   PUBLIC

            THUNDERSTORMS LASTING ABOUT 40 MINUTES WITH FREQUENT
            LIGHTNING...HOME TACKING SEVERAL STRIKES...HAIL BALLS A
            LITTLE LARGE BUT LESS THAN 1/2 INCH. CONVECTION MOVING
            NORTHWARD.

&&

ASHFORD
Local storm report, Mar 16, 9:36 AM PDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
936 AM PDT WED MAR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HAIL             8 SE DINSMORE           40.40N 123.48W
03/16/2011  E0.25 INCH       TRINITY            CA   TRAINED SPOTTER

            NONE

&&

MKN
Local storm report, Mar 16, 9:51 AM PDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
951 AM PDT WED MAR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HAIL             1 E SHELTER COVE        40.03N 124.03W
03/16/2011  M0.25 INCH       HUMBOLDT           CA   PUBLIC

            WHITETHORN JUNCTION AT 1000 FEET. SMALL HAIL ACCUMULATED
            ON GROUND.

0942 AM     HAIL             1 SW CRESCENT CITY      41.74N 124.21W
03/16/2011  M0.25 INCH       PZZ450             CA   TRAINED SPOTTER

            OCCURRED ABOUT 925 AM...SMALL HAIL.

&&
ACTUAL SPOTTER H15 CALLED AT 0940 AM AT WHITETHORN JUNCTION.

ASHFORD
Local storm report, Mar 16, 12:44 PM PDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1244 PM PDT WED MAR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             11 WSW CARRVILLE        41.01N 122.91W
03/16/2011  U0.0 INCH        SISKIYOU           CA   PUBLIC

            ACTUALLY ABOUT 2 WEST OF COVINGTON MILL AT 3400 FEET.
            HEAVY SNOW FLURRIES.

1215 PM     HAIL             8 S MAPLE CREEK         40.65N 123.90W
03/16/2011  M0.25 INCH       HUMBOLDT           CA   TRAINED SPOTTER

            IN KNEELAND AT 2500 FEET. HEAVY SHOWER PASSING WITH SMALL
            HAIL.

&&

ASHFORD

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 8:18 AM PDTSpecial Weather StatementEKA42 min
Mar 16, 3:24 PM PDTWinter Storm WatchEKA16 hr

Nearby

Gale Watches in California, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.